MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-723RNAB
Medical Device Problem Codes Excess Flow or Over-Infusion (1311); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hyperglycemia (1905); Hypoglycemia (1912)
Date of Event 10/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the customer experienced hyperglycemia and was hospitalized three times due to over and under doses.The customer high blood glucose level was in range 55 mg/dl to 300 mg/dl.Customer has been experiencing low blood glucose for about 2 months.Customer has been using insulin pump system within 48 hours of reported high blood glucose event.Customer stated the drive support cap appeared normal.Customer does alleged insulin pump was over delivering.Customer treated for using libre continuous glucose monitoring.The insulin pump, reservoir and infusion set will be returned for analysis.
 
Additional Manufacturer Narrative
Device received with all operating currents within spec and passed functional testing including the rewind test, self-test, a21 error test, basic occlusion test, occlusion test, prime test, excessive no delivery test and displacement test.Also, unit passed the delivery accuracy test at 0.08730 inches.No possible over/under delivery anomaly noted.Device was downloaded and all bolus delivered were found at the carelink pro report.No unexpected prime/fill anomaly noted during testing.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key9456272
Report Number2032227-2019-131208
Device Sequence Number16684319
Product Code OYC
UDI-Device Identifier00643169221567
UDI-Public(01)00643169221567
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-723RNAB
Device Catalogue NumberMMT-723RNAB
Device Lot NumberA000290053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2020
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-MMT-332-RSVR, UNOMED INF SET
Outcome Attributed to Adverse Event Hospitalization;
Patient Age78 YR
Patient Weight204